Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 20, 2020, 3:04 PM CDT for Le Sueur County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2020, 3:04 PM CDT (20:04 UTC)
- Expired
- May 20, 2020, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
County Le Sueur County, MN
The radar
The Minneapolis radar (KMPX), 46 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WWUS83 KMPX 202004
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
304 PM CDT Wed May 20 2020
MNC143-210200-
Sibley-
304 PM CDT Wed May 20 2020
...FLOODING ON HIGHWAY 93 ALONG THE RUSH RIVER...
Minor flooding will occur in the following counties...
Sibley...
* Until 900 PM CDT.
* Local law enforcement officials indicated that Highway 93 along
the Rush River which flows into the Minnesota River between the
towns of Le Sueur and Henderson, is closed due to flood waters.
The Minnesota River near the junction of Highway 93 along the Rush
River continues to rise slowly. Until the rivers crest and begin
to recede, Highway 93 will remain closed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4446 9396 4459 9392 4459 9389 4457 9389
4455 9391 4452 9389 4449 9390 4446 9393
$$
CTGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 20, 1:06 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 20, 1:06 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 106 PM CDT Wed May 20 2020 .UPDATE... Issued at 1237 PM CDT Wed May 20 2020 Updated for 18Z aviation discussion below. && .SHORT TERM...(Today through Thursday) Issued at 343 AM CDT Wed May 20 2020 Widespread stratus is in place across the southern two thirds of Minnesota, eastern South Dakota, Iowa, and Illinois. However, rapid clearing is taking place in southwestern Wisconsin early this morning. It is spreading northwest toward east central Minnesota at about 35 kts, so it should reach the eastern half of the CWA by mid morning. Diurnal cumulus will still develop late morning and afternoon as the boundary layer mixes, but this should have no impact on high temperatures. The clearing will likely miss southwestern Minnesota today given the southeast flow and the extensive stratus shield upstream to the Ohio Valley. The result will be a decent spread in temperatures today ranging from the upper 60s southwest of the Minnesota River, to the mid or upper 70s across central MN and northwestern WI. Flow will become more southerly tonight and advect the stratus back northward across the CWA late tonight and Thursday. Temperatures Thursday should be knocked back a few degrees with the added cloud cover. .LONG TERM...(Thursday night through Tuesday) Issued at 343 AM CDT Wed May 20 2020 The pattern during the long term forecast period will be conducive to fairly active weather leading up to Memorial Day. The period starts out with southwest flow and related warm air advection over western MN on Thursday night, with shower and thunderstorms expanding eastward across the area on Friday as a lead shortwave trough ejects across the area. While the weekend shouldn't be a rainout like last weekend was, occasional showers and thunderstorms are likely as the parent shortwave trough lifts from the northern Rockies to northwest Ontario. At this point, both GFS and ECMWF models lean toward a dry Memorial Day & Tuesday in the week of the aforementioned shortwave. Temperature-wise, this pattern is conducive to above normal temperatures, with highs generally in the upper 70s to lower 80s, and lows in the mid 50s to mid 60s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1237 PM CDT Wed May 20 2020 VFR conditions at the eastern terminals, with MVFR at the western terminals to start. As this morning's stratus deck erodes from east to west all terminals will go VFR this afternoon. MVFR conditions will return overnight as the low clouds build back in from west to east. Winds will be from the southeast and relatively light throughout. KMSP...VFR conditions today. MVFR conditions redevelop late tonight. /OUTLOOK FOR KMSP/ Fri...VFR. -SHRA/MVFR cigs possible late. Wind SE 10-15 kt. Sat...mainly VFR. -SHRA likely, chc -TSRA/MVFR. Wind S 10 kt. Sun...Mainly VFR. -SHRA likely, chc -TSRA/MVFR. Wind SW 10 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...CEO SHORT TERM...BORGHOFF LONG TERM...LS AVIATION...CEO
Hazardous weather outlook, May 20, 12:20 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1220 PM CDT Wed May 20 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211730- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1220 PM CDT Wed May 20 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of thunderstorms are possible Friday through Monday. Widespread severe weather is not anticipated at this time. However, locally strong storms will be possible Friday night and Saturday across western Minnesota, and across the rest of Minnesota and western Wisconsin Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed through tonight. However, SKYWARN spotters should monitor this weekend as thunderstorm potential increases.
In the hours before
Special weather statement, May 20, 10:47 AM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
1047 AM CDT Wed May 20 2020
MNC143-202145-
Sibley-
1047 AM CDT Wed May 20 2020
...FLOODING ON HIGHWAY 93 ALONG THE RUSH RIVER...
Minor flooding will occur in the following counties...
Sibley...
* Until 445 PM CDT Wednesday.
* Local law enforcement officials indicated that Highway 93 along
the Rush River which flows into the Minnesota River between the
towns of Le Sueur and Henderson, is closed due to flood waters.
The Minnesota River near the junction of Highway 93 along the
Rush River continues to rise slowly. Until the rivers crest and
begin to recede, Highway 93 will remain closed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4446 9396 4459 9392 4459 9389 4455 9390
4455 9391 4452 9389 4449 9390 4446 9393
JLTSpecial weather statement, May 20, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
304 PM CDT Wed May 20 2020
MNC143-210200-
Sibley-
304 PM CDT Wed May 20 2020
...FLOODING ON HIGHWAY 93 ALONG THE RUSH RIVER...
Minor flooding will occur in the following counties...
Sibley...
* Until 900 PM CDT.
* Local law enforcement officials indicated that Highway 93 along
the Rush River which flows into the Minnesota River between the
towns of Le Sueur and Henderson, is closed due to flood waters.
The Minnesota River near the junction of Highway 93 along the Rush
River continues to rise slowly. Until the rivers crest and begin
to recede, Highway 93 will remain closed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4446 9396 4459 9392 4459 9389 4457 9389
4455 9391 4452 9389 4449 9390 4446 9393
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:47 AM CDT | Special Weather Statement | MPX | Le Sueur | 6 hr |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.